Completely inapproximable monotone and antimonotone parameterized problems

Marx, Dániel (2013) Completely inapproximable monotone and antimonotone parameterized problems. JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 79 (1). pp. 144-151. ISSN 0022-0000 MTMT:2156221; doi:10.1016/j.jcss.2012.09.001

[img] Text
Marx_144_2156221_z.pdf
Restricted to Registered users only

Download (168kB) | Request a copy

Abstract

We prove that weighted circuit satisfiability for monotone or antimonotone circuits has no fixed-parameter tractable approximation algorithm with any approximation ratio function ρ, unless FPT≠W[1]. In particular, not having such an fpt-approximation algorithm implies that these problems have no polynomial-time approximation algorithms with ratio ρ(OPT) for any nontrivial function ρ. © 2012 Elsevier Inc.

Item Type: ISI Article
Uncontrolled Keywords: Approximation algorithms, Networks (circuits), Formal logic, Polynomial-time approximation algorithms, Parameterized problems, Non-trivial function, Approximation ratios, Inapproximability, Fixed-parameter tractability, CIRCUITS, Circuit satisfiability
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
SWORD Depositor: MTMT Injector
Depositing User: EPrints Admin
Date Deposited: 05 Feb 2014 12:32
Last Modified: 05 Feb 2014 12:32
URI: http://eprints.sztaki.hu/id/eprint/7527

Update Item Update Item